MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-3-8-3D
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/23/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received a report that the coil would not deploy.There were no patient symptoms or complications associated with the event.
 
Additional Manufacturer Narrative
Product analysis : as found condition- the concerto coil was returned for analysis within a shipping box; within a sealed tyvek biohazard pouch; within a sealed plastic biohazard pouch; within an opened concerto outer carton; within an opened concerto inner pouch; within a piece of surgical towel; within a dispenser coil and within an introducer sheath.No other accessories were returned.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube and the break indicator was found intact.There were no evidence of detachment attempts at these locations using an instant detacher or by manual method.The concerto pusher was found bent at 74.0cm, 139.6cm and 155.2cm from the proximal end.The concerto implant coil was found damaged within the introducer sheath.Dried blood was found within the introducer sheath.No damages or irregularities were found with the introducer sheath.Testing/analysis ¿ an in-house instant detacher was used for detachment testing.No difficulty was experienced inserting the pusher into the instant detacher, and the load indicator was not visible when the pusher was fully seated in the instant detacher cap, which is normal.The implant coil was successfully detached on the first attempt without any difficulty.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed and the cause could not be determined.The failure could not be replicated as the device detached with no issues on the first attempt using an in-house instant detacher.The instant detacher used in the event was not returned for analysis.Therefore, any contribution of the instant detacher towards the non-detachment and conformance to specification could not be assessed.The pusher was found bent and the implant coil was found damaged; however, these damages did not contribute towards the reported failure.There is no indication that the event is related to a potential manufacturing issue, therefore a device history record review was not required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key12956900
Report Number2029214-2021-01576
Device Sequence Number5436800
Product Code KRD
UDI-Device Identifier00847536033740
UDI-Public00847536033740
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberPV-3-8-3D
Device Catalogue NumberPV-3-8-3D
Device Lot NumberB258906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/30/2021
Supplement Date Received by Manufacturer02/26/2022
Initial Report FDA Received Date12/07/2021
Supplement Report FDA Received Date03/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown